Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 32, NWS Tulsa, OK

March 9, 20064 counties in Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Mar 9, 2006, 12:09 PM CST for 4 counties in Oklahoma. It was in force for 66 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 9, 2006, 12:09 PM CST (18:09 UTC)
Expired
Mar 9, 2006, 1:15 PM CST
In force
66 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

Counties Haskell County, OK, McIntosh County, OK, Muskogee County, OK, Pittsburg County, OK

The radar

The Tulsa radar (KINX), 100 km from the middle of the area, began a volume at 18:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 9, 12:15 PM CSTHAIL 0.753 E Canadian, OKDIME SIZE HAIL COVERED THE GROUND
Mar 9, 12:30 PM CSTHAIL 12 Ne Enterprise, OKMID WAY BETWEEN ENTERPRISE AND WHITEFIELD
Mar 9, 12:30 PM CSTHAIL 12 Se Briartown, OK
Mar 9, 1:05 PM CSTHAIL 0.75Tamaha, OKCOVERING THE GROUND

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 21 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 6.2 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2006-03-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2006-03-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -140 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1134 m above ground
0-6 km bulk shear
86 kt
0-1 km storm-relative helicity
-140 m²/s²
0-3 km storm-relative helicity
5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 091809
SVRTSA
OKC061-091-101-121-091915-
/O.NEW.KTSA.SV.W.0032.060309T1809Z-060309T1915Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
1209 PM CST THU MAR 9 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MUSKOGEE COUNTY IN EAST CENTRAL OKLAHOMA
  HASKELL COUNTY IN SOUTHEAST OKLAHOMA
  MCINTOSH COUNTY IN SOUTHEAST OKLAHOMA
  PITTSBURG COUNTY IN SOUTHEAST OKLAHOMA

* UNTIL 115 PM CST

* AT 1206 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND
  WINDS TO 60 MPH.  THIS STORM WAS LOCATED NEAR CROWDER...MOVING
  NORTHEAST AT 30 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...VIVIAN...
  EUFAULA...QUINTON...ENTERPRISE...WHITEFIELD...BRIARTOWN...PORUM...
  WARNER...STIGLER...WEBBERS FALLS AND TAMAHA.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3528 9586 3499 9563 3531 9480 3556 9516

$$
3 follow-up statements
000 
WWUS54 KTSA 091830
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1230 PM CST THU MAR 9 2006

OKC061-091-101-121-091915-
/O.CON.KTSA.SV.W.0032.000000T0000Z-060309T1915Z/
MUSKOGEE OK-MCINTOSH OK-HASKELL OK-PITTSBURG OK-
1230 PM CST THU MAR 9 2006

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 115 PM CST FOR
PITTSBURG...HASKELL...MCINTOSH AND MUSKOGEE COUNTIES...

AT 1224 PM CST...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL
AND WINDS TO 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 4 MILES NORTHWEST OF WARNER TO 4 MILES NORTHEAST OF
ENTERPRISE TO 10 MILES SOUTHWEST OF BLOCKER...MOVING NORTHEAST AT 30
MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...PORUM...
BRIARTOWN...FEATHERSTON...WEBBERS FALLS...WHITEFIELD...QUINTON...
TAMAHA...KANIMA...KEOTA...LEWISVILLE AND STIGLER.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3528 9586 3500 9557 3529 9479 3560 9515

$$
000 
WWUS54 KTSA 091850
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1250 PM CST THU MAR 9 2006

OKC091-121-091900-
/O.CAN.KTSA.SV.W.0032.000000T0000Z-060309T1915Z/
MCINTOSH OK-PITTSBURG OK-
1250 PM CST THU MAR 9 2006

...THE SEVERE THUNDERSTORM WARNING FOR PITTSBURG AND MCINTOSH
COUNTIES HAS BEEN CANCELLED...

LAT...LON 3554 9534 3509 9533 3527 9475 3557 9515

$$

OKC061-101-091915-
/O.CON.KTSA.SV.W.0032.000000T0000Z-060309T1915Z/
MUSKOGEE OK-HASKELL OK-
1250 PM CST THU MAR 9 2006

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 115 PM CST FOR
HASKELL AND MUSKOGEE COUNTIES...

AT 1245 PM CST...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL
AND WINDS TO 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES NORTH OF WEBBERS FALLS TO 8 MILES WEST OF
TAMAHA TO 10 MILES NORTHWEST OF LEWISVILLE...MOVING NORTHEAST AT 30
MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...LEWISVILLE...
WHITEFIELD...TAMAHA...KANIMA...KEOTA AND STIGLER.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3554 9534 3509 9533 3527 9475 3557 9515

$$
000 
WWUS54 KTSA 091915
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
115 PM CST THU MAR 9 2006

OKC061-101-091925-
/O.EXP.KTSA.SV.W.0032.000000T0000Z-060309T1915Z/
MUSKOGEE OK-HASKELL OK-
115 PM CST THU MAR 9 2006

...THE SEVERE THUNDERSTORM WARNING FOR HASKELL AND MUSKOGEE COUNTIES
EXPIRED AT 115 PM CST...

THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE 
SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.

GUSTY WINDS...SMALL HAIL AND VERY HEAVY RAIN WILL STILL BE POSSIBLE
WITH THIS STORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 6PM.

LAT...LON 3554 9534 3509 9533 3527 9475 3557 9515

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 9, 11:42 AM CST, 27 minutes earlier.

Area forecast discussion, Mar 9, 11:42 AM CST, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1142 AM CST THU MAR 9 2006

.MESOSCALE UPDATE...
SHOWERS CURRENTLY OVER NORTHERN PITTSBURGH COUNTY ARE WITHIN A
REGION OF WEAKENING CAP STRENGTH...AND FORECAST SURFACE CONDITIONS
WITHIN THE NEXT FEW HOURS SUGGEST THIS REGION WILL UNDERGO
CONTINUED CAP EROSION BENEATH THE COLD CORE ALOFT. RESULTANT
SURFACE BASED INSTABILITIES AND SHEAR VALUES SUPPORT POTENTIAL FOR
SEVERE WEATHER...WITH LARGE HAIL BEING A DISTINCT POSSIBILITY
GIVEN TEMPS ALOFT. ACTIVITY ROTATING THROUGH NORTHERN LOCATIONS
APPEARS TO BE LARGELY ELEVATED...AND WILL CONTAIN A SMALL RISK OF
SEVERE WEATHER ACROSS FAR NORTHEAST OKLAHOMA INTO NORTHWEST
ARKANSAS.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM FORECASTER ID= 1
LONG TERM FORECASTER ID= 1
Hazardous weather outlook, Mar 9, 9:45 AM CST, 2 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
945 AM CST THU MAR 9 2006

ARZ001-002-010-011-019-020-029-OKZ049-053>076-101100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
945 AM CST THU MAR 9 2006

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA.
	ONSET...EARLY AFTERNOON.

DISCUSSION...
ISOLATED THUNDERSTORMS ARE POSSIBLE THROUGH THIS AFTERNOON AS A
UPPER STORM SYSTEM PASSES OVERHEAD.  ANY THUNDERSTORMS
WHICH DEVELOP WILL POSE A RISK OF HAIL.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTERS SHOULD MONITOR FOR POSSIBLE WARNINGS.  COVERAGE OF ANY
SEVERE WEATHER IS EXPECTED TO BE ISOLATED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...VERY HIGH FIRE WEATHER POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL.
TUESDAY...VERY HIGH FIRE WEATHER POTENTIAL.
WEDNESDAY...VERY HIGH FIRE WEATHER POTENTIAL.

EXTENDED DISCUSSION...
FIRE WEATHER CONCERNS RETURN BY FRIDAY AS TEMPERATURES ARE EXPECTED
TO WARM BACK INTO THE 70S WHILE SOUTH TO SOUTHEASTERLY WINDS
INCREASE.

THUNDERSTORM CHANCES RETURN BY THIS WEEKEND AS A SURFACE BOUNDARY
REMAINS NEAR THE REGION AND AN UPPER LEVEL SYSTEM APPROACHES FROM
THE WEST. THE BEST CHANCES OF THUNDER APPEAR TO BE OVER FAR EASTERN
OKLAHOMA AND WESTERN ARKANSAS.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
EMERGENCY MANAGERS SHOULD STAY TUNED TO THE LATEST FORECASTS.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Local storm report, Mar 9, 8:17 AM CST, 3 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
817 AM CST THU MAR 09 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 AM     TSTM WND DMG     MCALESTER               34.93N 95.77W
03/09/2006                   PITTSBURG          OK   NEWSPAPER

            GAZEBO AND AWNING DAMAGED...SOME LAMP POLES LEANING.

0140 AM     TSTM WND DMG     KREBS                   34.93N 95.72W
03/09/2006                   PITTSBURG          OK   NEWSPAPER

            OUTBUILDING DAMAGED AT KREBS CITY HALL.

0140 AM     HAIL             8 E MCALESTER           34.93N 95.63W
03/09/2006  E0.75 INCH       PITTSBURG          OK   NEWSPAPER

&&

NMK
Local storm report, Mar 9, 8:27 AM CST, 3 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
827 AM CST THU MAR 09 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0140 AM     TSTM WND GST     WILBURTON               34.92N 95.31W
03/09/2006  M61.00 MPH       LATIMER            OK   MESONET

0145 AM     TSTM WND GST     STIGLER                 35.25N 95.12W
03/09/2006  M74.00 MPH       HASKELL            OK   MESONET

&&

NMK
Local storm report, Mar 9, 9:08 AM CST, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
908 AM CST THU MAR 09 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0105 AM     HAIL             HANNA                   35.21N 95.89W
03/09/2006  E0.75 INCH       MCINTOSH           OK   PUBLIC

0134 AM     HAIL             QUINTON                 35.12N 95.37W
03/09/2006  E2.50 INCH       PITTSBURG          OK   LAW ENFORCEMENT

            MARBLE TO TENNIS BALL HAIL. SOME STILL ON THE GROUND AT
            8AM.

0207 AM     TSTM WND DMG     3 S SALLISAW            35.42N 94.79W
03/09/2006                   SEQUOYAH           OK   PUBLIC

            SOUTH END OF TRAILOR HOME ROTATED TO THE EAST OFF ITS
            FOUNDATION AND ROOF BLOWN OFF. SEVERAL LARGE AND SMALL
            TREES DOWN. NO INJURIES. TRAILOR LOCATED IN WILDHORSE
            MOUNTAIN ESTATES.

&&

NMK
Local storm report, Mar 9, 9:22 AM CST, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
922 AM CST THU MAR 09 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 AM     HAIL             ROCK ISLAND             35.18N 94.47W
03/09/2006  E0.75 INCH       LE FLORE           OK   TRAINED SPOTTER

            ALSO WINDS ESTIMATED AT 60 MPH.

&&

NMK
Local storm report, Mar 9, 10:22 AM CST, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1022 AM CST THU MAR 09 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 AM     TSTM WND DMG     CAMERON                 35.13N 94.53W
03/09/2006                   LE FLORE           OK   PUBLIC

            TREES AND TREE LIMBS DOWNED WINDS ESTIMATED AT 60 MPH.

0225 AM     HAIL             CAMERON                 35.13N 94.53W
03/09/2006  E1.00 INCH       LE FLORE           OK   PUBLIC

            1 INCH HAIL REPORTED IN DOWN

0235 AM     HAIL             CENTRAL CITY            35.32N 94.25W
03/09/2006  E0.75 INCH       SEBASTIAN          AR   COUNTY OFFICIAL

0410 AM     TSTM WND GST     5 NE KEOTA              35.31N 94.86W
03/09/2006  E65.00 MPH       HASKELL            OK   PUBLIC

&&

FSP
Local storm report, Mar 9, 11:34 AM CST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1134 AM CST THU MAR 09 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 AM     TSTM WND DMG     TAHLEQUAH               35.92N 94.97W
03/09/2006                   CHEROKEE           OK   EMERGENCY MNGR

            SOME POWER LINES DOWN IN TOWN

0210 AM     HAIL             TAHLEQUAH               35.92N 94.97W
03/09/2006  E0.88 INCH       CHEROKEE           OK   EMERGENCY MNGR

0212 AM     TSTM WND DMG     PANAMA                  35.17N 94.67W
03/09/2006                   LE FLORE           OK   PUBLIC

            SIDING BLOWN OFF POST OFFICE

&&

FSP

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 8, 8:39 PM CSTSevere Thunderstorm WarningTSALeFlore, Sequoyah51 min
Mar 8, 9:22 PM CSTSevere Thunderstorm WarningTSAChoctaw28 min
Mar 8, 10:45 PM CSTSevere Thunderstorm WarningTSALeFlore60 min
Mar 8, 11:12 PM CSTTornado WarningTSALeFlore33 min
Mar 9, 12:52 AM CSTSevere Thunderstorm WarningTSAMcIntosh, Pittsburg58 min
Mar 9, 1:17 AM CSTSevere Thunderstorm WarningTSAHaskell, Latimer, Muskogee73 min
Mar 9, 1:40 AM CSTSevere Thunderstorm WarningTSAAdair, Cherokee, LeFlore, Sequoyah61 min
Mar 9, 2:06 AM CSTTornado WarningTSALeFlore32 min
Mar 9, 4:00 AM CSTSevere Thunderstorm WarningTSAHaskell32 min
Mar 9, 4:15 AM CSTSevere Thunderstorm WarningTSALeFlore, Sequoyah35 min
Mar 9, 12:52 PM CSTSevere Thunderstorm WarningTSASequoyah53 min
Mar 9, 1:06 PM CSTSevere Thunderstorm WarningTSAAdair, Cherokee54 min
Mar 9, 1:46 PM CSTSevere Thunderstorm WarningTSASequoyah14 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.